Alert archive / Georgia / Flash Flood Watches in 2018
Flash Flood Watch 7, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Oct 9, 2018, 3:57 AM EDT for 53 counties in Georgia. It took effect at Oct 10, 2018, 2:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2018, 3:57 AM EDT (07:57 UTC)
- In effect from
- Oct 10, 2018, 2:00 PM EDT
- Expired
- Oct 11, 2018, 6:34 AM EDT
- In force
- 17 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 53 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 21 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
917 WGUS62 KFFC 090757 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 357 AM EDT Tue Oct 9 2018 GAZ027-036>039-049>051-059>062-071>076-080>086-090>098-102>113- 091600- /O.NEW.KFFC.FF.A.0007.181010T1800Z-181011T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Madison-Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene-Taliaferro- Jasper-Putnam-Hancock-Warren-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Emanuel-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley- Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski- Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Athens, Milledgeville, Macon, Swainsboro, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 357 AM EDT Tue Oct 9 2018 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... The National Weather Service in Peachtree City has issued a * Flash Flood Watch for portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia... southeast Georgia and west central Georgia...including the following areas...in central Georgia...Baldwin...Bibb... Bleckley...Crawford...Crisp...Dodge...Dooly...Houston... Jasper...Jones...Laurens...Monroe...Montgomery...Peach... Pulaski...Putnam...Telfair...Twiggs...Wheeler...Wilcox and Wilkinson. In east central Georgia...Emanuel...Glascock... Greene...Hancock...Jefferson...Johnson...Taliaferro... Treutlen...Warren...Washington and Wilkes. In north central Georgia...Morgan. In northeast Georgia...Clarke...Madison... Oconee and Oglethorpe. In southeast Georgia...Toombs. In west central Georgia...Chattahoochee...Macon...Marion...Schley... Stewart...Sumter...Taylor and Webster. * From Wednesday afternoon through Thursday afternoon * As the remnants of Hurricane Michael move across the southeast states, heavy rainfall will be possible across portions of central Georgia. Within the watch area, widespread rainfall amounts of 3 to 5 inches will be likely, with the potential for locally higher amounts between 6 and 7 inches. * Several creeks and rivers could rise out of their banks closing roads and impacting homes, businesses and farms. High water may not recede until well after the rain has ended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
6 follow-up statements
373 WGUS62 KFFC 091905 FFAFFC Flood Watch National Weather Service Peachtree City GA 305 PM EDT Tue Oct 9 2018 GAZ027-036>039-049>051-059>062-071>076-080>086-090>098-102>113- 100600- /O.CON.KFFC.FF.A.0007.181010T1800Z-181011T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Madison-Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene-Taliaferro- Jasper-Putnam-Hancock-Warren-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Emanuel-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley- Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski- Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Athens, Milledgeville, Macon, Swainsboro, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 305 PM EDT Tue Oct 9 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * Portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia...southeast Georgia and west central Georgia...including the following areas...in central Georgia...Baldwin...Bibb...Bleckley...Crawford... Crisp...Dodge...Dooly...Houston...Jasper...Jones...Laurens... Monroe...Montgomery...Peach...Pulaski...Putnam...Telfair... Twiggs...Wheeler...Wilcox and Wilkinson. In east central Georgia...Emanuel...Glascock...Greene...Hancock...Jefferson... Johnson...Taliaferro...Treutlen...Warren...Washington and Wilkes. In north central Georgia...Morgan. In northeast Georgia...Clarke...Madison...Oconee and Oglethorpe. In southeast Georgia...Toombs. In west central Georgia... Chattahoochee...Macon...Marion...Schley...Stewart...Sumter... Taylor and Webster. * From Wednesday afternoon through Thursday afternoon * As the remnants of Hurricane Michael move across the southeast states, heavy rainfall will be possible across portions of central Georgia. Within the watch area, widespread rainfall amounts of 3 to 5 inches will be likely, with the potential for locally higher amounts between 6 and 7 inches. * Several creeks and rivers could rise out of their banks closing roads and impacting homes, businesses and farms. High water may not recede until well after the rain has ended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
401 WGUS62 KFFC 100444 FFAFFC Flood Watch National Weather Service Peachtree City GA 1244 AM EDT Wed Oct 10 2018 GAZ027-036>039-049>051-059>062-071>076-080>086-090>098-102>113- 101245- /O.CON.KFFC.FF.A.0007.181010T1800Z-181011T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Madison-Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene-Taliaferro- Jasper-Putnam-Hancock-Warren-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Emanuel-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley- Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski- Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Athens, Milledgeville, Macon, Swainsboro, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1244 AM EDT Wed Oct 10 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * Portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia...southeast Georgia and west central Georgia...including the following areas...in central Georgia...Baldwin...Bibb...Bleckley...Crawford... Crisp...Dodge...Dooly...Houston...Jasper...Jones...Laurens... Monroe...Montgomery...Peach...Pulaski...Putnam...Telfair... Twiggs...Wheeler...Wilcox and Wilkinson. In east central Georgia...Emanuel...Glascock...Greene...Hancock...Jefferson... Johnson...Taliaferro...Treutlen...Warren...Washington and Wilkes. In north central Georgia...Morgan. In northeast Georgia...Clarke...Madison...Oconee and Oglethorpe. In southeast Georgia...Toombs. In west central Georgia... Chattahoochee...Macon...Marion...Schley...Stewart...Sumter... Taylor and Webster. * From this afternoon through Thursday afternoon * As the remnants of Hurricane Michael move across the southeast states, heavy rainfall will be possible across portions of central Georgia. Within the watch area, widespread rainfall amounts of 3 to 5 inches will be likely, with the potential for locally higher amounts between 6 and 7 inches. * Several creeks and rivers could rise out of their banks closing roads and impacting homes, businesses and farms. High water may not recede until well after the rain has ended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
348 WGUS62 KFFC 100750 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 350 AM EDT Wed Oct 10 2018 GAZ047-048-058-069-070-079-089-101600- /O.EXA.KFFC.FF.A.0007.181010T1800Z-181011T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Walton-Newton-Butts-Upson-Lamar-Talbot-Muscogee- Including the cities of Covington and Columbus 350 AM EDT Wed Oct 10 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THURSDAY AFTERNOON... The National Weather Service in Peachtree City has expanded the * Flash Flood Watch to include portions of central Georgia... north central Georgia and west central Georgia...including the following areas...in central Georgia...Butts. In north central Georgia...Newton and Walton. In west central Georgia...Lamar... Muscogee...Talbot and Upson. * From 2 PM EDT this afternoon through Thursday afternoon * As the remnants of Hurricane Michael move across the southeast states, heavy rainfall will be possible across portions of central Georgia. Within the watch area, widespread rainfall amounts of 3 to 5 inches will be likely, with locally higher amounts possible. * Several creeks and rivers could rise out of their banks closing roads and impacting homes, businesses and farms. High water may not recede until well after the rain has ended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ GAZ027-036>039-049>051-059>062-071>076-080>086-090>098-102>113- 101600- /O.CON.KFFC.FF.A.0007.181010T1800Z-181011T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Madison-Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene-Taliaferro- Jasper-Putnam-Hancock-Warren-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Emanuel-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley- Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski- Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Athens, Milledgeville, Macon, Swainsboro, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 350 AM EDT Wed Oct 10 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * Portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia...southeast Georgia and west central Georgia...including the following areas...in central Georgia...Baldwin...Bibb...Bleckley...Crawford... Crisp...Dodge...Dooly...Houston...Jasper...Jones...Laurens... Monroe...Montgomery...Peach...Pulaski...Putnam...Telfair... Twiggs...Wheeler...Wilcox and Wilkinson. In east central Georgia...Emanuel...Glascock...Greene...Hancock...Jefferson... Johnson...Taliaferro...Treutlen...Warren...Washington and Wilkes. In north central Georgia...Morgan. In northeast Georgia...Clarke...Madison...Oconee and Oglethorpe. In southeast Georgia...Toombs. In west central Georgia... Chattahoochee...Macon...Marion...Schley...Stewart...Sumter... Taylor and Webster. * From 2 PM EDT this afternoon through Thursday afternoon * As the remnants of Hurricane Michael move across the southeast states, heavy rainfall will be possible across portions of central Georgia. Within the watch area, widespread rainfall amounts of 3 to 5 inches will be likely, with locally higher amounts possible. * Several creeks and rivers could rise out of their banks closing roads and impacting homes, businesses and farms. High water may not recede until well after the rain has ended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
425 WGUS62 KFFC 102107 FFAFFC Flood Watch National Weather Service Peachtree City GA 507 PM EDT Wed Oct 10 2018 GAZ027-036>039-047>051-058>062-069>076-079>086-089>098-102>113- 111100- /O.CON.KFFC.FF.A.0007.000000T0000Z-181011T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Madison-Clarke-Oconee-Oglethorpe-Wilkes-Walton-Newton-Morgan- Greene-Taliaferro-Butts-Jasper-Putnam-Hancock-Warren-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Talbot-Taylor- Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Athens, Covington, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 507 PM EDT Wed Oct 10 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * Portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia...southeast Georgia and west central Georgia...including the following areas...in central Georgia...Baldwin...Bibb...Bleckley...Butts... Crawford...Crisp...Dodge...Dooly...Houston...Jasper...Jones... Laurens...Monroe...Montgomery...Peach...Pulaski...Putnam... Telfair...Twiggs...Wheeler...Wilcox and Wilkinson. In east central Georgia...Emanuel...Glascock...Greene...Hancock... Jefferson...Johnson...Taliaferro...Treutlen...Warren... Washington and Wilkes. In north central Georgia...Morgan... Newton and Walton. In northeast Georgia...Clarke...Madison... Oconee and Oglethorpe. In southeast Georgia...Toombs. In west central Georgia...Chattahoochee...Lamar...Macon...Marion... Muscogee...Schley...Stewart...Sumter...Talbot...Taylor...Upson and Webster. * Through Thursday afternoon * As the remnants of Hurricane Michael move across the southeast states, heavy rainfall will be possible across portions of central Georgia. Within the watch area, widespread rainfall amounts of 3 to 5 inches will be likely, with locally higher amounts possible. * Several creeks and rivers could rise out of their banks closing roads and impacting homes, businesses and farms. High water may not recede until well after the rain has ended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
711 WGUS62 KFFC 110841 FFAFFC Flood Watch National Weather Service Peachtree City GA 441 AM EDT Thu Oct 11 2018 GAZ058-069>071-079>082-085-086-089>098-102>113-110945- /O.CAN.KFFC.FF.A.0007.000000T0000Z-181011T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Butts-Upson-Lamar-Monroe-Talbot-Taylor-Crawford-Bibb-Johnson- Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston- Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp- Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 441 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Georgia...east central Georgia...southeast Georgia and west central Georgia has been cancelled. The remnants of Michael continue to push off to the northeast along with the heaviest rainfall. $$ GAZ027-036>039-047>051-059>062-072>076-083-084-111645- /O.CON.KFFC.FF.A.0007.000000T0000Z-181011T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Madison-Clarke-Oconee-Oglethorpe-Wilkes-Walton-Newton-Morgan- Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Jones-Baldwin- Washington-Glascock-Jefferson-Twiggs-Wilkinson- Including the cities of Athens, Covington, and Milledgeville 441 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... The Flash Flood Watch continues for * Portions of central Georgia...east central Georgia...north central Georgia and northeast Georgia...including the following areas...in central Georgia...Baldwin...Jasper... Jones...Putnam...Twiggs and Wilkinson. In east central Georgia...Glascock...Greene...Hancock...Jefferson... Taliaferro...Warren...Washington and Wilkes. In north central Georgia...Morgan...Newton and Walton. In northeast Georgia... Clarke...Madison...Oconee and Oglethorpe. * Until 2 PM EDT this afternoon * The remnants of Hurricane Michael will continue to rapidly push off to the northeast this morning along with the heaviest rainfall. An additional one to three inches of rainfall is possible across portions of east central Georgia. * Several creeks and rivers could rise out of their banks closing roads and impacting homes, businesses and farms. High water may not recede until well after the rain has ended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
962 WGUS62 KFFC 111034 FFAFFC Flood Watch National Weather Service Peachtree City GA 634 AM EDT Thu Oct 11 2018 GAZ027-036>039-047>051-059>062-072>076-083-084-111145- /O.CAN.KFFC.FF.A.0007.000000T0000Z-181011T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Madison-Clarke-Oconee-Oglethorpe-Wilkes-Walton-Newton-Morgan- Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Jones-Baldwin- Washington-Glascock-Jefferson-Twiggs-Wilkinson- Including the cities of Athens, Covington, and Milledgeville 634 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Georgia...east central Georgia...north central Georgia and northeast Georgia has been cancelled. The heaviest rains associated with Michael have moved well off to the east. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Oct 9, 3:57 AM EDT, 0 minutes earlier.
Area forecast discussion, Oct 9, 3:57 AM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 357 AM EDT Tue Oct 9 2018 | .SHORT TERM /Today through Tonight/... Deep easterly flow will continue across the area through tonight ahead of Hurricane Michael. The airmass will continue to moisten, with thickening cloud cover and increasing chances for showers in the short term. Surface instability remains low, so the chances for thunderstorms will remain very low, in the isold/slight chance category. Temperatures will still be a few degrees above normal through the period. NListemaa .LONG TERM /Wednesday through Monday/... The main focus of the long term period will center around Hurricane Michael as the remnants move across the CWFA. Michael is expected to make landfall along the Florida panhandle early on Wednesday, and then rapidly accelerate northeastward later Wednesday into Thursday. The main impacts from Michael expected across the CWFA should be felt Wednesday afternoon into early Thursday morning. The main hazards will be tropical storm force wind gusts and heavy rainfall. A Flash Flood Watch has been issued for areas along and south of a line from Madison County to Chattahoochee county (see Hydro discussion). Currently, the strongest wind gusts associated with the storm are expected to impact areas along and south of Warrenton to Macon to Columbus line. However, both the heaviest rainfall axis and wind gust forecast could change if the track of Michael is adjusted even slightly with respect to speed/location. Strong high pressure will build behind Michael through the early weekend. The high center is expected to move offshore by Sunday as a cold front moves into the Lower Mississippi River Valley. The frontal boundary will move east fairly quickly and is expected to move through the CWFA Monday into Monday night. High pressure is expected to return for the middle of the week. If there is one thing to look forward to in the extended forecast, its the more Fall-like temperatures for early next week. Low temps in the 50s! NListemaa && .HYDROLOGY... Currently, the heaviest rainfall axis associated with Michael will be south and east of a line from Athens to Columbus. The heaviest rainfall is expected to fall Wednesday afternoon through Thursday morning. Widespread totals of 3" to 5" are possible, with some locally higher amounts between 6" and 7". For areas just north and west of the Athens to Columbus line (lets say along the I-85 corridor), will be in the gradient between the highest rainfall amounts to the southeast and the lowest across northwest GA. In the 85 corridor, amounts between 1" to 3" are possible, with some locally higher amounts. If the track/speed of Michael changes, this could make big changes to the rainfall forecast, especially in the I- 85 corridor. Will go ahead and issue a Flash Flood Watch along and southeast of the line from Madison County to Chattahoochee County. && .AVIATION... 06Z Update... Sct MVFR clouds flirting with the airports currently. Do expect IFR clouds to develop around 10z this morning. Cigs should lift to around 035-040 for the afternoon, staying mostly cloudy. Winds will be gusty through the period with frequent gusts between 20-25kt out of the east. Scattered shra most likely this afternoon, only very small chances for thunder so have left out of the prob group for now. The highest coverage should be during the late afternoon, but cannot rule out an isold shra/sprinkle through mid morning. //ATL Confidence...06Z Update... Med confidence overnight cigs and precip timing for the afternoon. Otherwise, high confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 81 69 80 70 / 40 60 80 100 Atlanta 81 71 81 71 / 30 40 80 90 Blairsville 75 66 75 66 / 40 60 80 90 Cartersville 81 70 81 69 / 20 40 70 80 Columbus 85 73 83 72 / 40 40 80 100 Gainesville 77 69 77 69 / 30 60 80 90 Macon 85 72 85 72 / 40 50 90 100 Rome 82 70 82 70 / 20 40 70 80 Peachtree City 82 71 82 71 / 30 40 80 90 Vidalia 84 74 86 75 / 50 60 90 100 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Wednesday afternoon through Thursday afternoon for the following zones: Baldwin...Bibb...Bleckley... Chattahoochee...Clarke...Crawford...Crisp...Dodge...Dooly... Emanuel...Glascock...Greene...Hancock...Houston...Jasper... Jefferson...Johnson...Jones...Laurens...Macon...Madison... Marion...Monroe...Montgomery...Morgan...Oconee...Oglethorpe... Peach...Pulaski...Putnam...Schley...Stewart...Sumter... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs... Warren...Washington...Webster...Wheeler...Wilcox...Wilkes... Wilkinson. && SHORT TERM...NListemaa LONG TERM....NListemaa AVIATION...NListemaa
Hazardous weather outlook, Oct 8, 8:03 PM EDT, 7 hours 54 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 803 PM EDT Mon Oct 8 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 803 PM EDT Mon Oct 8 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous is low. Isolated showers and thunderstorms will gradually diminish this evening. Locally heavy rain and occasional cloud to ground lightning will be the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Hurricane Michael is expected to continue strengthening as it moves north across the Gulf of Mexico Tuesday and Wednesday. It is expected to approach the Florida panhandle sometime Wednesday. The storm is expected to then turn northeast, moving across parts of Georgia Wednesday night into Thursday. Based on the latest forecast from the National Hurricane Center, chances are increasing for heavy rain and strong, potentially tropical storm-force winds, to affect a large portion of central and even north Georgia, including the Atlanta metro area Wednesday night into Thursday. However, the exact intensity and timing of these winds and rain will continue to be dependent on Michael's track and forward movement. Please continue to stay updated with the latest forecasts over the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. DJN
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 6:21 AM EDT | Tropical Storm Watch | FFC | Bibb, Bleckley, Chattahoochee, Crawford, Crisp, Dodge and 25 more | 11 hr |
| Oct 9, 1:55 PM EDT | Hurricane Watch | FFC | Crisp, Dodge, Dooly, Pulaski, Sumter, Telfair and 2 more | 16 hr |
| Oct 9, 1:55 PM EDT | Tropical Storm Warning | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 41 more | 42 hr |
| Oct 9, 3:50 PM EDT | Special Weather Statement | FFC | Wilkinson | 25 min |
| Oct 9, 4:42 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Jones, Peach | 33 min |
| Oct 9, 5:11 PM EDT | Special Weather Statement | FFC | Butts, Crawford, Jasper, Jones, Lamar, Meriwether and 4 more | 49 min |
Nearby
Flash Flood Watches in Georgia, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.